Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 132, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 26, 2016, 9:27 PM CDT for Lincoln County, Nebraska. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2016, 9:27 PM CDT (02:27 UTC)
- Expired
- Jun 26, 2016, 10:30 PM CDT
- In force
- 63 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 114 km from the middle of the area, began a volume at 02:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 9:40 PM CDT | HAIL 1.75 | 15 S Hershey, NE | NORTH WINDOWS BROKEN OUT OF HOUSE. TIME ESTIMATED BY RADAR. VIA SOCIAL MEDIA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.5 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1654 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 2045 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.5
The text
As transmitted.
364
WUUS53 KLBF 270227
SVRLBF
NEC111-270330-
/O.NEW.KLBF.SV.W.0132.160627T0227Z-160627T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
927 PM CDT SUN JUN 26 2016
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN LINCOLN COUNTY IN SOUTHWESTERN NEBRASKA...
* UNTIL 1030 PM CDT
* AT 927 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SUTHERLAND
RESERVOIR STATE RECREATION AREA...OR 16 MILES WEST OF NORTH
PLATTE... MOVING SOUTH AT 35 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
DICKENS...SUTHERLAND RESERVOIR STATE RECREATION AREA AND SOMERSET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4110 10121 4114 10092 4085 10065 4073 10110
TIME...MOT...LOC 0227Z 340DEG 32KT 4107 10107
HAIL...1.75IN
WIND...60MPH
$$
ROBERG1 follow-up statement
920
WWUS53 KLBF 270257
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
957 PM CDT SUN JUN 26 2016
NEC111-270330-
/O.CON.KLBF.SV.W.0132.000000T0000Z-160627T0330Z/
LINCOLN NE-
957 PM CDT SUN JUN 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR SOUTHWESTERN LINCOLN COUNTY...
AT 957 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER DICKENS...OR
22 MILES SOUTHWEST OF NORTH PLATTE...MOVING SOUTH AT 25 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
DICKENS AND SOMERSET.
THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 62 AND 70.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4097 10117 4111 10091 4085 10065 4073 10110
TIME...MOT...LOC 0257Z 342DEG 24KT 4085 10099
HAIL...1.75IN
WIND...60MPH
$$
ROBERGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 6:25 PM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, Jun 26, 6:25 PM CDT, 3 hours 2 minutes before
Area Forecast Discussion National Weather Service North Platte NE 625 PM CDT SUN JUN 26 2016 .SYNOPSIS... Issued at 329 PM CDT Sun Jun 26 2016 A cold front will back southwest into extreme northern Nebraska this evening then further west to the high plains this week to be the focus for thunderstorm development. Temperatures will be closer to seasonal norms for the upcoming week. && .SHORT TERM...(This evening through Monday) Issued at 329 PM CDT Sun Jun 26 2016 Forecast challenge is pops. This evening good instability exists where visible satellite show cumulus forming. Not much for vertical development currently but sufficient cape and with the heating an isolated thunderstorms in the eastern Panhandle and southwest is possible through this evening. Boundary layer moisture is limited where thunderstorms that do form will be high based with a few storms expected to develop and a severe threat for damaging winds through sunset. Additional thunderstorms are possible tonight across the north. The cold front moving through South Dakota's will move into far northern Nebraska this evening. The front will be the focus for general, isolated to scattered thunderstorm development overnight across the north in areas generally along and north of Highway 20. Thunderstorms that do form will also be high based and capable of producing strong winds. Lows tonight will range from the upper 50s in the far northwest to middle 60s southeast. Monday as the front moves south easterly winds return moisture where there will be a better chance for rain as thunderstorms redevelop and move southeast. There is a slight risk for severe thunderstorms generally into areas west of Highway 83. Temperatures will be more seasonable with high temperatures into the 80s. .LONG TERM...(Monday night through Sunday) Issued at 329 PM CDT Sun Jun 26 2016 Beginning 00z Tuesday. Active northwest flow will direct a series of disturbances across the Sandhills region of Nebraska and work in conjunction with favorable shear...unstable conditions and sufficient lower tropospheric moisture to promote near daily chances of thundershowers through much of the extend. The periods of highest pops are tied when the models have decent agreement of convective systems passing through the forecast area. At least initially...the greatest chances of widespread qpf comes Tuesday evening and early Wednesday. Monday evening a severe threat remains across sw Nebraska and portions of the southeastern Panhandle as storms form across the high plains and drift southeast into the forecast area where the best instability and shear parameters line up. Timing on the convection is questionable...thus will maintain at least a slight chance mention into Tuesday across our south. Tuesday afternoon/evening has the potential to see widespread convection as the models continue to depict a solution where solid moisture combines with a moderately unstable atmosphere and more than ample deep shear /50kts/ to promote storm development. The initial development is expected within the Black Hills region where supercells are possible...but in time the environment will favor a transition to a more linear system /cool pool driven/ as it dives southeast into the Sandhills region. The development of a low level jet is shown to help maintain the convective system further into the overnight. Large hail and gusty winds would accompany the convective complex. The latest day 3 SPC severe thunderstorm outlook has mich of our western cwa highlighted in a slight risk. For Wednesday and beyond...the northwest flow will continue to direct additional disturbances across the region and with good low level tropospheric moisture in place...additional chances of storms will be possible. The thunderstorms will be diurnally driven with most of the activity impacting the CWA during the afternoon through overnight time period...but due to timing differences in the models...we cannot rule out some convection lingering well into the morning/day hours. Outside of smoothing the convective blobs...there was little change to the extended blended procedure. Temperatures through the extended are forecast to be near seasonal...but if clouds remain in the wake of a convective system...highs would be impacted. Highs in the 80s are largely forecast with lows in the 50-60s. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 625 PM CDT Sun Jun 26 2016 An enhanced potential for showers and thunderstorms late this evening into Monday at kvtn and on monday at klbf. A weak cold front will sag south late tonight and move into southwest nebraska monday afternoon. Mainly vfr conditions except near thundertstorms. && .HYDROLOGY... Issued at 329 PM CDT Sun Jun 26 2016 High flow remain on the North Platte River at Lewellen. There will be minor flunctuation where additional rainfall this week will require attention as the gage is forecast to be within two tenths of the flood stage of 7.5 feet. && .LBF Watches/Warnings/Advisories... None. && SYNOPSIS...Keck SHORT TERM...Keck LONG TERM...Jacobs AVIATION...Roberg HYDROLOGY...Keck
Hazardous weather outlook, Jun 26, 3:08 PM CDT, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 308 PM CDT SUN JUN 26 2016 NEZ004>010-022>029-035>038-056>059-069>071-094-272015- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 308 PM CDT SUN JUN 26 2016 /208 PM MDT SUN JUN 26 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING WEST OF A LINE FROM CODY TO THEDFORD... STAPLETON...NORTH PLATTE AND HAYES CENTER. THUNDERSTORMS THAT FORM WILL BE HIGH BASED AND CAPABLE OF PRODUCING HAIL AND DAMAGING WINDS. A COLD FRONT WILL MOVE SOUTH INTO EXTREME NORTHERN NEBRASKA THIS EVENING AND BE THE FOCUS FOR ADDITIONAL GENERAL THUNDERSTORMS TONIGHT. ELEVATED RIVER LEVELS WILL CONTINUE ALONG THE NORTH PLATTE RIVER AT LEWELLEN THROUGH THE WEEKEND. AT THIS TIME...NO FLOODING IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. AN ACTIVE WEATHER PATTERN WILL COMMENCE THIS WEEK ACROSS THE OUTLOOK AREA AS A FRONT STALLS OVER THE PLAINS. THE FRONT WILL BACK WEST TO THE HIGH PLAINS AND BE THE FOCUS FOR CONVECTION EACH DAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER SOUTHWEST NEBRASKA MONDAY. THE SLIGHT RISK WILL EXPAND FURTHER EAST TO INCLUDE AREAS GENERALLY WEST OF HIGHWAY 83 ON TUESDAY. THE PRIMARY IMPACTS FROM THE THUNDERSTORMS WILL BE LARGE HAIL AND WIND DAMAGE. BY MID WEEK THE CHANCE FOR THUNDERSTORMS WILL SHIFT TO LATE NIGHT AND OVERNIGHT CONVECTION WHERE THUNDERSTORMS COULD EVOLVE INTO COMPLEXES THAT MAY BRING HEAVY RAINFALL TO SOME LOCATIONS OVERNIGHT INTO THURSDAY MORNING. THE STAGNANT PATTERN WILL KEEP THUNDERSTORMS IN THE FORECAST THROUGH SATURDAY. ELEVATED RIVER LEVELS WILL CONTINUE ALONG THE NORTH PLATTE RIVER AT LEWELLEN. AT THIS TIME...NO FLOODING IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)
In the hours before
Local storm report, Jun 26, 7:47 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
747 PM CDT SUN JUN 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 7 NE ARTHUR 41.64N 101.60W
06/26/2016 E1.75 INCH ARTHUR NE PUBLIC
&&
BTAYLORLocal storm report, Jun 26, 8:33 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
833 PM CDT SUN JUN 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL 13 W TRYON 41.56N 101.20W
06/26/2016 E1.00 INCH MCPHERSON NE PUBLIC
TIME ESTIMATED FROM RADAR
&&
SNIVELYSpecial weather statement, Jun 26, 8:46 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 746 PM MDT SUN JUN 26 2016 NEZ023-094-270215- WESTERN CHERRY NE-GRANT NE- 746 PM MDT SUN JUN 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CHERRY AND NORTHERN GRANT COUNTIES UNTIL 815 PM MDT... AT 746 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES NORTH OF WHITMAN...OR 31 MILES NORTHWEST OF MULLEN...MOVING SOUTHEAST AT 15 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WHITMAN ROAD CROSSING THE NORTH BRANCH OF THE MIDDLE LOUP RIVER AND HIRE. LAT...LON 4224 10170 4231 10151 4215 10131 4202 10163 TIME...MOT...LOC 0146Z 330DEG 13KT 4222 10162 SNIVELY
Special weather statement, Jun 26, 9:13 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
813 PM MDT SUN JUN 26 2016
NEZ024-094-270245-
WESTERN CHERRY NE-HOOKER NE-
813 PM MDT SUN JUN 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CHERRY...
NORTHEASTERN GRANT AND NORTHERN HOOKER COUNTIES UNTIL 845 PM MDT...
AT 813 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTHEAST OF WHITMAN...OR 16 MILES WEST OF MULLEN...MOVING
SOUTHEAST AT 40 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MULLEN...WEIR...HIRE...KELSO AND HECLA.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 2 BETWEEN MILE MARKERS 166 AND 190.
HIGHWAY 97 BETWEEN MILE MARKERS 62 AND 71.
LAT...LON 4226 10134 4204 10092 4185 10122 4205 10143
4209 10143 4209 10148 4213 10152
TIME...MOT...LOC 0213Z 317DEG 34KT 4211 10136
SNIVELYLocal storm report, Jun 26, 9:21 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
921 PM CDT SUN JUN 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM TSTM WND GST SUTHERLAND 41.16N 101.13W
06/26/2016 E60 MPH LINCOLN NE PUBLIC
EST 60+ MPH WINDS AND NICKEL SIZE HAIL
&&
SNIVELYLocal storm report, Jun 26, 9:22 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
922 PM CDT SUN JUN 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL SUTHERLAND 41.16N 101.13W
06/26/2016 E2.50 INCH LINCOLN NE TRAINED SPOTTER
GOLF BALL TO TENNIS BALL SIZE HAIL WITH UP TO EST 80MPH
WINDS. NUMEROUS TREE BRANCHES DOWN
&&
SNIVELYThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 7:05 PM CDT | Special Weather Statement | LBF | Cherry | 40 min |
| Jun 26, 7:08 PM CDT | Severe Thunderstorm Warning | LBF | Arthur | 37 min |
| Jun 26, 7:20 PM CDT | Special Weather Statement | LBF | Grant | 40 min |
| Jun 26, 7:40 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, McPherson | 65 min |
| Jun 26, 8:30 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln | 60 min |
| Jun 26, 8:46 PM CDT | Special Weather Statement | LBF | Grant | 29 min |
| Jun 26, 9:13 PM CDT | Special Weather Statement | LBF | Hooker | 32 min |
| Jun 26, 10:12 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes, Lincoln | 48 min |
| Jun 26, 10:26 PM CDT | Special Weather Statement | LBF | Hooker | 49 min |
| Jun 26, 10:31 PM CDT | Special Weather Statement | LBF | Logan | 29 min |
| Jun 26, 10:59 PM CDT | Special Weather Statement | LBF | Frontier | 46 min |
| Jun 27, 2:23 AM CDT | Areal Flood Warning | LBF | Hooker, Thomas | 6 hr |
| Jun 27, 2:16 PM CDT | Special Weather Statement | LBF | Garden | 44 min |
| Jun 27, 2:21 PM CDT | Severe Thunderstorm Warning | LBF | Garden | 24 min |
| Jun 27, 2:43 PM CDT | Severe Thunderstorm Warning | LBF | Garden | 47 min |
| Jun 27, 3:09 PM CDT | Severe Thunderstorm Warning | LBF | Garden | 36 min |
| Jun 27, 3:27 PM CDT | Severe Thunderstorm Warning | LBF | Garden | 48 min |
| Jun 27, 3:37 PM CDT | Severe Thunderstorm Warning | LBF | Deuel, Garden | 23 min |
| Jun 27, 3:52 PM CDT | Severe Thunderstorm Warning | LBF | Deuel, Garden | 23 min |
| Jun 27, 3:59 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Garden | 29 min |
| Jun 27, 4:13 PM CDT | Severe Thunderstorm Warning | LBF | Deuel, Garden | 47 min |
| Jun 27, 4:56 PM CDT | Severe Thunderstorm Warning | LBF | Deuel | 34 min |
| Jun 27, 5:44 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 61 min |
| Jun 27, 6:40 PM CDT | Severe Thunderstorm Warning | LBF | Chase | 65 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.